Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 35, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jul 12, 2017, 4:41 AM CDT for Waukesha County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:41 AM CDT (09:41 UTC)
- Expired
- Jul 13, 2017, 4:41 AM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River at Waukesha (WKEW3).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05543830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
538
WGUS43 KMKX 120941
FLWMKX
Flood Warning
National Weather Service Milwaukee/Sullivan WI
441 AM CDT WED JUL 12 2017
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Fox River at
Waukesha
&&
WIC133-122141-
/O.NEW.KMKX.FL.W.0035.170712T0941Z-000000T0000Z/
/WKEW3.1.ER.170712T0756Z.170713T0000Z.000000T0000Z.NO/
441 AM CDT WED JUL 12 2017
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Fox River At Waukesha.
* At 3 AM Wednesday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Impact...At 6.0 feet...Water spreads into parks and lowland areas
in the city of Waukesha. At this level, there are no known flooding
effects to homes or streets.
&&
LAT...LON 4304 8824 4304 8817 4300 8821 4297 8823 4300 8832 4302 8826
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Thu Fri Sat Sun
Waukesha 6.0 5.0 6.05 3 AM 7/12 Not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Waukesha 6.05 3 AM 7/12 2.60 ..Not available..
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.
Waukesha: 7 pm-1 am Wed Jul 12 0.09
Waukesha: 1 am-7 am Thu Jul 13 0.88
Waukesha: 7 am-1 pm Thu Jul 13 0.40
Waukesha: 1 pm-7 pm Thu Jul 13 0.01
Waukesha: 7 pm-1 am Thu Jul 13 0.11
Waukesha: 1 am-7 am Fri Jul 14 0.07
Waukesha: 7 am-1 pm Fri Jul 14 0.01
Waukesha: 1 pm-7 pm Fri Jul 14 0.00
$$1 follow-up statement
592
WGUS83 KMKX 121501
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
1001 AM CDT WED JUL 12 2017
...The Food Warning is cancelled for the following rivers in
Wisconsin...
Fox River At Waukesha affecting Waukesha COUNTY
&&
WIC133-121531-
/O.CAN.KMKX.FL.W.0035.000000T0000Z-170712T1501Z/
/WKEW3.1.ER.170712T0756Z.170712T0845Z.170712T1027Z.NO/
1001 AM CDT WED JUL 12 2017
The Flood Warning is cancelled for
The Fox River At Waukesha.
* At 8:00 AM Wednesday the stage was 5.3 feet.
* Flood stage is 6.0 feet.
&&
LAT...LON 4304 8824 4304 8817 4300 8821 4297 8823
4300 8832 4302 8826
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Wed Thu Fri Sat
Waukesha 6.0 5.0 5.27 08 AM 07/12 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Waukesha 6.98 04 AM 07/12 1.84 ..Not available..
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.
Waukesha: 7 am-1 pm Wed Jul 12 0.35
Waukesha: 1 pm-7 pm Wed Jul 12 0.01
Waukesha: 7 pm-1 am Wed Jul 12 0.10
Waukesha: 1 am-7 am Thu Jul 13 0.07
Waukesha: 7 am-1 pm Thu Jul 13 0.01
Waukesha: 1 pm-7 pm Thu Jul 13 0.00
Waukesha: 7 pm-1 am Thu Jul 13 0.00
Waukesha: 1 am-7 am Fri Jul 14 0.00
HAHNWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 12, 2:30 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 2:30 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 230 AM CDT Wed Jul 12 2017 .DISCUSSION... TODAY AND TONIGHT...Forecast Confidence Is Medium. Focused warm air advection and low level jet nose continues to feed the current convection, and favorable warm cloud processes and related heavy rainfall parameters will continue to support flash flooding into the morning hours. Will continue the Flash Flood Watch until 15Z this morning across the area. The current HRRR has a decent handle on current trends, and takes most of the current activity out of the area around the middle morning hours. They show more convection trying to develop and moving east through the area this morning, as a 700 mb shortwave trough moves east through the region. There should be a lull in the precipitation late this morning into the middle afternoon hours. If enough scattering out of the cloud cover can occur, highs should get well into the 80s with increasing southwest winds. There is uncertainty here, as debris clouds from current convection may linger longer than expected. Heat index values should climb into the middle to upper 90s this afternoon with any appreciable sunshine. Cold front is then expected to slowly slide southeastward across the area mainly tonight. Low level frontogenesis response is mixed in the models. There is an issue with capping with any convection late this afternoon into tonight, with the very warm and humid airmass in place. The low level jet will still be southwest to west into tonight, and this will have to help any surface frontogenesis to break the cap. Strong mean layer CAPE and effective shear values are expected, so severe storms with large hail and damaging winds are possible. Kept chance PoPs going, due to the uncertainty in areal coverage of storms due to the cap. Some convection moving east across Iowa into northern Illinois may brush the far south later tonight, though most of this activity should remain to the south. Thursday and Thursday night - Confidence...Medium Mid level trough axis will gradually work its way across the area this period. Primary 500 millibar vort center will trek from the MN arrowhead to near or just north of lower MI. A surface cold front sill shift southeast during the day with the 00z GEM and 12z ECMWF showing things dry after 12z however the 00z GFS and NAM shows potential for shra/tsra ahead of this boundary. Will probably hang onto some chances until the front clears the area midday or early afternoon. Cold advection then kicks in with low level thermal trough becoming established Thursday night. Friday and Saturday - Confidence...Medium Surface high pressure dominates and then shifts southeast of the area Friday night and Saturday. We start to see building heights/more anticyclonic flow in the northwest mid level flow. Things stay quiet into at least Saturday morning before some energy starts getting closer from the northwest. There will also be a lower level sfc front that drawing closer to the northern CWA Saturday afternoon. Will get pretty warm on Saturday as thermal ridge nudges into the area ahead of the approaching cold front. At this time guidance (except the GEM) supports keeping the precip north of the CWA through 00z so have opted to keep the area dry for the day on Saturday. Saturday night - Confidence...Medium Models in good agreement on bringing frontal boundary with decent chances for shra/tsra. Sunday through Tuesday - Confidence...Low to Medium Surface high takes hold and is proggd to dominate for much of Sunday and Monday. A return flow sets up on Tuesday. 925 temps rise back into the 20s celsius by Tuesday. The GFS shows some WAA/moisture advection related convection on Tuesday while the ECMWF keeps this to our north. && .AVIATION(06Z TAFS)...Thunderstorms producing heavy rainfall and flash flooding in some areas will continue into early this morning. The storms should gradually move east northeast out of the area by the middle morning hours. Ceilings and visibilities below alternate minimums are possible at times, with some gusty winds and small hail possible. Gusty southwest winds are expected from middle morning into the afternoon. Some breaks in the clouds may occur this afternoon as well. Very warm and humid conditions are expected with any sunshine. Cold front sliding southeast through the area tonight may bring scattered strong to severe storms. Damaging winds and large hail are possible, with ceilings and visibilities near or below alternate minimums in any storms. Otherwise, expect VFR conditions into tonight. && .MARINE...Thunderstorms will continue to move east northeast across the nearshore waters this morning. There should be a lull in the activity this afternoon, with scattered strong to severe storms possible late this afternoon into tonight. Damaging winds and large hail are possible. Gusty southwest winds will approach Small Craft Advisory levels today, with gusts to around 20 knots. High waves will remain over the open waters of Lake Michigan. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...Flash Flood Watch until 10 AM CDT today for WIZ046-047-051- 052-056>060-062>072. LM...None. && Today/Tonight and Aviation/Marine...Wood Wednesday through Monday...Collar
Hazardous weather outlook, Jul 12, 3:27 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 327 AM CDT Wed Jul 12 2017 WIZ046-047-051-052-056>060-062>072-130830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 327 AM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight One round of thunderstorms is expected this morning with the potential for flash flooding. A Flash Flood Watch is in effect until 10 AM. So the main threat with these morning storms will be heavy rainfall and subsequent flash flooding. There is a another chance for thunderstorms this afternoon into this evening. A few storms could be severe with damaging winds and large hail being the primary threats. A tornado or two is possible. The Heat Index is expected to climb into the mid to upper 90s on Wednesday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday morning, Saturday night and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and this evening. Rainfall and flooding reports are appreciated. LMZ643>646-130830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 327 AM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected to affect the near shore waters today. A couple potential rounds this morning and another later this afternoon and this evening. Some of these storms could be severe with damaging winds and large hail. A waterspout cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday morning, Saturday night and again Tuesday afternoon. Collar www.weather.gov/mkx
In the hours before
Local storm report, Jul 12, 4:10 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HEAVY RAIN 1 SSE PADDOCK LAKE 42.55N 88.09W
07/12/2017 M5.75 INCH KENOSHA WI PUBLIC
TOTAL SO FAR. MONTGOMERY LAKE PERSONAL
WEATHER STATION.
&&
SPMLocal storm report, Jul 12, 4:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HEAVY RAIN 4 W MUKWONAGO 42.87N 88.40W
07/12/2017 M4.46 INCH WAUKESHA WI PUBLIC
TOTAL SO FAR AT WHISPERING OAKS PERSONAL
WEATHER STATION.
&&
SPMLocal storm report, Jul 12, 4:18 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
418 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HEAVY RAIN 4 ESE PADDOCK LAKE 42.55N 88.03W
07/12/2017 M3.74 INCH KENOSHA WI PUBLIC
TOTAL SO FAR AT PERSONAL WEATHER STATION AT
87TH AND 184TH AVE NEAR BRISTOL.
&&
SPMLocal storm report, Jul 12, 4:20 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM HEAVY RAIN 1 SW ROCHESTER 42.72N 88.24W
07/12/2017 M4.09 INCH RACINE WI PUBLIC
TOTAL SO FAR AT PERSONAL WEATHER STATION ON
NORTHEAST SIDE OF BURLINGTON.
&&
SPMLocal storm report, Jul 12, 4:21 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
421 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM HEAVY RAIN 1 NNE WALES 43.01N 88.37W
07/12/2017 M3.86 INCH WAUKESHA WI PUBLIC
TOTAL SO FAR AT LEGENDS PERSONAL WEATHER
STATION NEAR WALES.
&&
SPMLocal storm report, Jul 12, 4:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM HEAVY RAIN 2 WSW WAUKESHA 43.00N 88.27W
07/12/2017 M3.55 INCH WAUKESHA WI PUBLIC
TOTAL SO FAR AT VILLAGES OF BROOKSHIRE
PERSONAL WEATHER STATION SOUTHWEST OF
WAUKESHA.
&&
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:42 PM CDT | Special Weather Statement | MKX | Lafayette | 63 min |
| Jul 11, 9:03 PM CDT | River Flood Watch | MKX | Kenosha | 6 days |
| Jul 11, 9:20 PM CDT | Special Weather Statement | MKX | Iowa | 40 min |
| Jul 11, 9:50 PM CDT | Special Weather Statement | MKX | Iowa | 55 min |
| Jul 11, 10:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 29 min |
| Jul 11, 10:20 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 40 min |
| Jul 12, 12:02 AM CDT | Special Weather Statement | MKX | Kenosha, Racine, Walworth | 58 min |
| Jul 12, 12:20 AM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 10 hr |
| Jul 12, 12:55 AM CDT | Special Weather Statement | MKX | Lafayette | 50 min |
| Jul 12, 1:14 AM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jul 12, 1:33 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 27 min |
| Jul 12, 1:34 AM CDT | Flash Flood Warning | MKX | Jefferson, Racine, Walworth, Waukesha | 3 hr |
| Jul 12, 3:26 AM CDT | River Flood Warning | MKX | Kenosha | 15 days |
| Jul 12, 4:25 AM CDT | River Flood Warning | MKX | Racine | 6 days |
| Jul 12, 4:43 AM CDT | Special Weather Statement | MKX | Iowa | 32 min |
| Jul 12, 5:13 AM CDT | Special Weather Statement | MKX | Iowa | 32 min |
| Jul 12, 5:32 AM CDT | Special Weather Statement | MKX | Rock | 28 min |
| Jul 12, 5:55 AM CDT | Special Weather Statement | MKX | Columbia, Marquette, Sauk | 35 min |
| Jul 12, 5:59 AM CDT | Special Weather Statement | MKX | Racine | 46 min |
| Jul 12, 6:07 AM CDT | Special Weather Statement | MKX | Walworth | 23 min |
| Jul 12, 6:36 AM CDT | Special Weather Statement | MKX | Columbia, Sauk | 54 min |
| Jul 12, 7:01 AM CDT | Special Weather Statement | MKX | Columbia, Dane, Iowa, Sauk | 44 min |
| Jul 12, 7:06 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 54 min |
| Jul 12, 7:18 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock | 27 min |
| Jul 12, 7:32 AM CDT | Special Marine Warning | MKX | 88 min | |
| Jul 12, 7:40 AM CDT | Special Weather Statement | MKX | Green, Jefferson, Rock, Walworth | 35 min |
| Jul 12, 7:49 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 12, 8:06 AM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 39 min |
| Jul 12, 8:16 AM CDT | Areal Flood Advisory | MKX | Rock | 3 hr |
| Jul 12, 8:36 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 24 min |
| Jul 12, 10:07 AM CDT | Areal Flood Warning | MKX | Kenosha, Racine, Walworth | 6 hr |
| Jul 12, 10:21 AM CDT | River Flood Warning | MKX | Waukesha | 24 hr |
| Jul 12, 11:25 AM CDT | River Flood Warning | MKX | Rock | 17 hr |
| Jul 12, 1:02 PM CDT | Special Weather Statement | MKX | Lafayette | 28 min |
| Jul 12, 4:18 PM CDT | River Flood Warning | MKX | Lafayette | 51 hr |
| Jul 12, 4:18 PM CDT | River Flood Warning | MKX | Rock | 51 hr |
| Jul 12, 4:22 PM CDT | River Flood Watch | MKX | Jefferson | 48 hr |
| Jul 12, 5:55 PM CDT | Areal Flood Warning | MKX | Kenosha, Racine, Walworth | 24 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.